| Catalog Number |
CDC-32052-MPKB |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that there are two products involved in the complaint by the same inserter.During both insertions, the wire was sheared off into the patient.Interventional radiology (ir) and vascular were consulted for wire retrieval; however, the retrieval was unsuccessful.The patient had an injury, and the condition of the patient is unknown.The associated emdr report numbers are 9680794-2025-00188.
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire within the advancer assembly.The introducer needle was not returned.Visual analysis revealed that the guide wire was separated at its distal end.The separated distal portion of the guide wire (including the distal weld) was not returned for investigation.Microscopic examination confirmed the separation of the core wire and spring coil.The proximal weld was still intact.The broken core wire from the intact weld to the point of separation on the core wire measured 42.5cm, which is not within the specification of 44.5cm-45.5cm per the guide wire product drawing.This indicates that between 2cm-3cm of the core wire was severed and not returned for analysis.The guide wire outer diameter measured 0.0176", which is within the specification limits of 0.0175"-0.0180" per the guide wire product drawing.Functional analysis was performed on the undamaged proximal portion of the guide wire per the instructions for use (ifu) provided with the kit which states, "advance guidewire into introducer needle.Remove introducer needle (or catheter) while holding guidewire in place.".The undamaged portion of the guide wire was passed through a lab inventory needle and catheter with no resistance encountered.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The ifu also states, "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire".The report of a separated guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was separated at its distal end.The separated distal portion of the guide wire was not returned for investigation.The needle was also not returned.Microscopic examination confirmed the separation of the core wire and spring coil.The proximal weld was still intact.Dimensional analysis did not reveal any findings that are indicative of a manufacturing related issue.Functional testing of the proximal end of the guidewire was performed with lab inventory equipment with no resistance identified.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances and the appearance of the damage, the damage seems consistent with that of an unintentional use error root cause; however, this cannot be confirmed without the separated distal portion of the guide wire or the introducer needle returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that there are two products involved in the complaint by the same inserter.During both insertions, the wire was sheared off into the patient.Interventional radiology (ir) and vascular were consulted for wire retrieval; however, the retrieval was unsuccessful.The patient had an injury, and the condition of the patient is unknown.The associated emdr report numbers are 9680794-2025-00188 and 9680794-2025-00187.
Additional Manufacturer Narrative
(b)(4).Additional information received from the customer indicates "the separation was found while advancing into the introducer needle.When threading it through, there was resistance, and it sheared when i was attempting to retract it." it was also reported that "access was not difficult to gain for this patient, the wire advanced around 5-7cm prior to resistance being met".The customer states the patient had an x-ray and ultrasound and no additional treatment was provided.It was confirmed there was no injury to the patient.
Event or Problem Description